Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 222, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2005, 7:05 PM CDT for Lewis County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 19, 2005, 7:37 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Lewis County, MO
The radar
The St Louis radar (KLSX), 177 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:15 PM CDT | TSTM WND DMG | 2 Ne Maywood, MO | 2 TO 3 INCH DIAMETER TREE LIMBS DOWN IN A 3 MILE STRETCH FROM JUST NORTHEAST OF MAYWOOD TO NEAR US 61 2.3 MILES SOUTH OF LA GRANGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 200005 SVRLSX MOC111-200045- /O.NEW.KLSX.SV.W.0222.050820T0005Z-050820T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 705 PM CDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN NORTHEAST MISSOURI * UNTIL 745 PM CDT * AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EWING...OR ABOUT 14 MILES SOUTHWEST OF CANTON...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... LA GRANGE CANTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4005 9194 3996 9195 3995 9146 4024 9157 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 200026 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 726 PM CDT FRI AUG 19 2005 MOC111-200045- /O.CON.KLSX.SV.W.0222.000000T0000Z-050820T0045Z/ LEWIS MO- 726 PM CDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR LEWIS COUNTY... AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH OVER LA GRANGE...MOVING NORTHEAST AT 35 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LA GRANGE. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4005 9194 3996 9195 3995 9146 4021 9155 $$ GLASS
000 WWUS53 KLSX 200037 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 737 PM CDT FRI AUG 19 2005 MOC111-200047- /O.CAN.KLSX.SV.W.0222.000000T0000Z-050820T0045Z/ LEWIS MO- 737 PM CDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. LAT...LON 4005 9194 3996 9195 3995 9146 4021 9155 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:35 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 19, 2:35 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT FRI AUG 19 2005
.DISCUSSION...HOT AND HUMID WEATHER RETURNED TO THE AREA
TODAY...WITH TEMPS IN THE LOW TO MID 90S AND HEAT INDICIES AROUND
105 FOR SOUTHERN TWO THIRDS OF CWA THIS AFTERNOON. WILL CONTINUE
HEAT ADVISORY FOR THIS AREA THROUGH 7 PM. BEYOND THAT MAIN FORECAST
ISSUE IS PCPN CHANCES FOR TONIGHT AND TOMORROW WITH FRONTAL PASSAGE.
12Z NAM AND GFS CONTINUE TO BRING FRONT INTO NORTHERN PORTIONS OF
CWA BY 06Z TONIGHT...THEN EXIT CWA BY 18Z. SOME CONCERN ABOUT PCPN
DEVELOPING ALONG MISSISSIPPI RIVER AREA DUE TO A WEAK WARM FRONT
LIFTING THROUGH THE AREA THIS EVENING. SPC/S MESOANALYSIS PAGE HAS
CAPES IN EXCESS OF 5000 J/KG OVER SOUTHERN HALF OF CWA...BUT FEEL
THAT THEY ARE A BIT HIGH DUE TO ERRONEOUS DEWPTS AT SEVERAL AWOS
SITES IN THE AREA INCLUDING ENL AND SAR. STILL FEEL THAT OUR BEST
CHANCES WILL BE TOWARDS MIDNIGHT AND DURING THE OVERNIGHT HOURS.
PCPN TO LINGER IN THE MORNING HOURS ON SATURDAY...MAINLY ALONG AND
SOUTH OF I-70...THEN TAPER OFF IN THE AFTERNOON. BEYOND THAT...HIGH
PRESSURE TO BUILD INTO THE AREA WITH COOLER...MORE PLEASANT WEATHER
IN STORE FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT
WEEK...WITH 850 TEMPS BETWEEN 10 AND 12 DEGREES BY MONDAY.
AS FOR THE REST OF THE EXTENDED...WILL SEE TEMPS MODERATE BY MID
WEEK...AS RIDGE SLOWLY MOVES OFF. SOME CONCERN FOR MORE PCPN CHANCES
BY LATE THURSDAY AND FRIDAY...AS ANOTHER WEATHER SYSTEM APPROACHES
THE REGION. MODEL TIMING OF THIS BOUNDARY HAS NOT BEEN
CONSISTENT...SO JUST KEPT SLIGHT CHANCE POPS IN GRIDS FOR THIS TIME
PERIOD.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY TIL 7 PM TONIGHT FOR MOZ036-041-042-
047>052-059>065-072>075-084-085-099.
IL...HEAT ADVISORY TIL 7 PM TONIGHT FOR ILZ058>060-064-065-069-070-
074-079-098>102.
&&
BYRDHazardous weather outlook, Aug 19, 7:01 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 701 PM CDT FRI AUG 19 2005 ILZ095>097-MOZ018-019-026-027-034-035-201100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 701 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-201100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN- MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-ST CHARLES-ST CLAIR IL- ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 701 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL AND EASTERN MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MOZ084-085-099-201100- IRON-MADISON-REYNOLDS- 701 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT BUT ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, Aug 19, 6:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG MAYWOOD 39.95N 91.60W
08/18/2005 LEWIS MO EMERGENCY MNGR
A NUMBER OF LARGE TREES AND POWER LINES WERE DOWN IN
MAYWOOD AT 1145 PM CDT. CORN WAS FLATTEN OVER THIS AREA.
&&
PRZYBYLINSKINearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.